Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Ads by Google:
Celiac.com Sponsor:                                    


Photo
- - - - -

Hoping To Find Answers.


  • Please log in to reply

6 replies to this topic

#1 Boatguy

 
Boatguy

    New Community Member

  • Members
  • Pip
  • 4 posts
 

Posted 28 October 2012 - 02:33 PM

Hello. This is my first post. (I think)

I have celiac disease. I have been symptom free for a long while. My wife and I were so happy that I was symptom free because we struggled with gluten and CC for a long time.

The other day I found myself with terrible symptoms. Of course we immediately tried to determine the cause. We seldom go to restaurants because of frequent cross contamination. And my diet has not changed one bit. There was only a single change we can come up with. That change is in one of my BP medications.

When my wife picked up my Carvedilol/coreg the pharmacist said, "These pills look different, but don't worry, they're the same." Okay, we have heard this about medications before and it never caused a problem.

I take two of these sort of large pills per day. If the binder has been changed to one related to wheat gluten this is the source of my problem.

Thing is, it took ages to get my BP under control using a combination of meds.

Anyone have suggestions? Thank you very much for your assistance.
  • 0

Celiac.com Sponsor:

#2 shadowicewolf

 
shadowicewolf

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 2,758 posts
 

Posted 28 October 2012 - 02:43 PM

They probably gave you a genaric form of the pill. You ought to call the pharmacy and ask them who the manufacturer is and then call them.

Another thought i had would be you could be developing a new intolerence to something. It happens ya know?
  • 0

#3 Adalaide

 
Adalaide

    It needs to be about 20% cooler.

  • Advanced Members
  • PipPipPipPipPipPip
  • 3,441 posts
 

Posted 28 October 2012 - 03:44 PM

I will never, under any circumstances, fill a prescription without verifying with the manufacturer first that it is gluten free. I only take one medication on a regular basis as this point, every month when I refill it I verify that the manufacturer hasn't changed. I also call the manufacturer every three months to verify that it continues to be gluten free. I'm also possibly the most paranoid person I know. I do occasionally need to fill a prescription that I will only fill once, steroids, antibiotics, that sort of thing. I find that I frequently have to pharmacy hop to find a manufacturer I can trust, or even contact sometimes. (There is one in India without a US number, I can't wait for an email from India to fill an antibiotic or steroid, I need a human on the phone immediately.)

I would call the manufacturer of the pills right away tomorrrow. If you need to call your doctor for a sooner than usual refill, do so. Call around to local pharmacies, find out what manufacturer they use for that prescription or if necessary have your doctor prescribe the brand name. When you go in to drop off your prescription then again before you pay, verify the manufacturer. Paranoid? Yes. But really, is it worth being looked at like you're a weirdo to avoid what you're going through now?
  • 1

"You don't look sick or anything"

"Well you don't look stupid, looks can be deceiving."

 

Celiac DX Dec 2012

CRPS DX March 2014


#4 ncdave

 
ncdave

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 232 posts
 

Posted 29 October 2012 - 07:59 AM

use google an do a search for pill id, it"s pretty easy to find the mfg. then call ! my antibotics changed color, the doc assured me they were ok They were not ok !!!!
  • 0
gluten free 12/11
dairy free 2/12
soy free 10/12
corn free 10/12
nightshade free 10/12

#5 Boatguy

 
Boatguy

    New Community Member

  • Members
  • Pip
  • 4 posts
 

Posted 30 October 2012 - 03:15 AM

Thanks, everyone.

We are still working on a solution. I quit that particular Carvedilol pill. I see my doctor on Thursday. Sometimes things don't work out as we wish, especially down in the sticks where we live.
  • 0

#6 Ed in Baja

 
Ed in Baja

    New Community Member

  • Advanced Members
  • Pip
  • 12 posts
 

Posted 31 October 2012 - 06:35 PM

You might consider at least temporarily eating a vegan diet...I lost a ton of weight and bp dropped too.
  • 0

#7 dreacakes

 
dreacakes

    Community Member

  • Advanced Members
  • PipPipPip
  • 54 posts
 

Posted 02 November 2012 - 08:39 PM

What were your symptoms? Some meds can cause inflammation in the GI tract, and cause nutritional deficiencies.
If you are interested, there are natural ways to lower high blood pressure.
This website is a fantastic resource for nutritional and health information: http://chriskresser.com/perfecthealth

I also found this article on how a study found that a blood pressure medication caused symptoms similar to celiac. Really interesting...
http://www.glutenfre...celiac-disease/

I hope you get it figured out and feel better soon!
  • 0
Debilitating tendonitis in both arms in 2003, at age 23, declared "permanent and stationary" by workman's comp doctors.
Fibromyalgia diagnosis in 2010.
Mild hyperthyroidism diagnosis 2011.
Disc Degeneration diagnosis 2012.
Life long battle with hypoglycemia.
Gluten Free since 2010. On Paleo-type diet since May 2011.
Suffered years of brain fog, back spasms, nausea, and recurring connective tissue pain and injuries. After years of misdiagnosis, I did my own elimination diet and discovered a severe reaction to wheat gluten and casein. After going on a grain free, nightshade free, Paleo-ish diet, my symptoms are nearly gone, and I FINALLY KICKED THE BRAIN FOG!
Cheers to health! <3




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: